Bayesian approach to determine the number of subsequent users of a new treatment

Pezeshk, Hamid; Gittins, John
December 2006
Statistical Methods in Medical Research;Dec2006, Vol. 15 Issue 6, p585
Academic Journal
journal article
The aim of this article is to discuss the distribution function of the number of subsequent users of a new treatment. A Bayesian approach is applied. Using the fact that the number of subsequent users of the new treatment will not be high, unless it is, in the statistical and also in the clinical sense, significantly better than the existing one, we obtain the distribution function of the number of subsequent users of a new treatment for which we assume the data have come from a normal distribution.


Related Articles

  • Dealing with limited overlap in estimation of average treatment effects. Richard K. Crump; V. Joseph Hotz; Guido W. Imbens; Oscar A. Mitnik // Biometrika;Mar2009, Vol. 96 Issue 1, p187 

    Estimation of average treatment effects under unconfounded or ignorable treatment assignment is often hampered by lack of overlap in the covariate distributions between treatment groups. This lack of overlap can lead to imprecise estimates, and can make commonly used estimators sensitive to the...

  • Bayesian nonparametric functional data analysis through density estimation. Abel Rodríguez; David B. Dunson; Alan E. Gelfand // Biometrika;Mar2009, Vol. 96 Issue 1, p149 

    In many modern experimental settings, observations are obtained in the form of functions and interest focuses on inferences about a collection of such functions. We propose a hierarchical model that allows us simultaneously to estimate multiple curves nonparametrically by using dependent...

  • Minimal Sample Size in the Group Classification Problem. Wołyński, Waldemar // Journal of Classification;2005, Vol. 22 Issue 1, p49 

    Bayes classification procedure for a group of independent vectors treated as a whole is considered. When the distributions are not specified, we obtain the bounds of the minimal sample size based on the Chernoff and the Bhattacharyya distances between the populations. The case of the normal...

  • Comparing the reconstruction of regulatory pathways with distinct Bayesian networks inference methods. Werhli, Adriano V. // BMC Genomics;2012, Vol. 13 Issue Suppl 5, p1 

    Background: Inference of biological networks has become an important tool in Systems Biology. Nowadays it is becoming clearer that the complexity of organisms is more related with the organization of its components in networks rather than with the individual behaviour of the components. Among...

  • Bayes Shrinkage Minimax Estimation in Inverse Gaussian Distribution. Prakash, Gyan // Applied Mathematics;Jul2011, Vol. 2 Issue 7, p830 

    In present paper, the properties of the Bayes Shrinkage estimator is studied for the measure of dispersion of an inverse Gaussian model under the Minimax estimation criteria.

  • Bayesian Copulae Distributions, with Application to Operational Risk Management-Some Comments. Arbenz, Philipp // Methodology & Computing in Applied Probability;Mar2013, Vol. 15 Issue 1, p105 

    This paper points out mistakes in some results given in the paper ' Bayesian Copulae Distributions, with Application to Operational Risk Management' by Luciana Dalla Valle, published in 2009 in volume 11, number 1 of 'Methodology and Computing in Applied Probability'. In particular, we explain...

  • Bayesian Analysis of Inconsistent Measurements of Neutron Cross Sections. Hanson, Kenneth M. // AIP Conference Proceedings;2005, Vol. 803 Issue 1, p431 

    The evaluation of neutron cross sections as a function of energy is fraught with inconsistent measurements. I describe a Bayesian approach to deal with the inconsistencies by probabilistically modeling the possibility of discrepant data and data sets with long-tailed likelihood functions....

  • Robust Bayesian variable selection in linear models with spherically symmetric errors. Maruyama, Yuzo; Strawderman, William E. // Biometrika;Dec2014, Vol. 101 Issue 4, p992 

    This paper studies Bayesian variable selection in linear models with general spherically symmetric error distributions. We construct the posterior odds based on a separable prior, which arises as a class of mixtures of Gaussian densities. The posterior odds for comparing among nonnull models are...

  • Invariant tests for multivariate normality: a critical review. Henze, Norbert // Statistical Papers;Oct2002, Vol. 43 Issue 4, p467 

    Presents a synopsis on affine invariant tess of the hypothesis that the unknown distribution of a dimensional random vector is some nondegenerate variate normal distribution. Case for invariance and consistency; Tests based on measures of multivariate skewness; Emphasis on tests based on...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics